MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
While attempting to take trans bronchial biopsy the stylet jammed inside the needle and was unable to be removed even with excess force.The device was evaluated on the 12 jan 2018 and the needle was confirmed to kinked below the sheath extender.
 
Event or Problem Description
While attempting to take trans bronchial biopsy the stylet jammed inside the needle and was unable to be removed even with excess force.The device was evaluated on the 12 jan 18 and the needle was confirmed to kinked below the sheath extender.
 
Additional Manufacturer Narrative
510(k) number: k160229 (b)(4).Exemption number: e2016031 (b)(4) lab evaluation: 1 x echo-hd-22-ebus-0-c device of lot #c1349610 was returned to cook (b)(4) for evaluation.Upon evaluation, the device was returned in a plastic bag.The stylet was partially in place and there was no needle exposure.The stylet was extremely difficult to remove and the stylet cap came off.The needle advanced and retracted without issue and the needle tip was intact.Although not referenced in lab evaluation notes, biological matter was present on the needle.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the needle bent when detaching the device from the scope.Documents review: prior to distribution, all echo-hd-22-ebus-0-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).Ifu review: it may be noted that according to the instructions for use, ifu0109-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-22-ebus-0-c of lot number c1349610 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1349610 upon review of complaints this failure mode has not occurred previously with this lot # c1349610.Summary: from the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7243847
Report Number3001845648-2018-00049
Device Sequence Number164371
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)200424(10)C1349610
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/06/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1